Alert archive / Colorado / River Flood Warnings in 2013
River Flood Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Aug 5, 2013, 1:30 AM MDT for Bent County, Colorado. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2013, 1:30 AM MDT (07:30 UTC)
- Expired
- Aug 5, 2013, 7:10 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
County Bent County, CO
The radar
The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Purgatoire River near Las Animas (LAPC2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07128500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
568 WGUS45 KPUB 050730 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 130 AM MDT MON AUG 5 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .HEAVY RAINS HAVE OCCURRED OVER THE RIVER BASIN DURING THE PAST 36 HOURS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES OF RAIN DURING THIS PERIOD. THE RIVER HAS CURRENTLY RISEN JUST ABOVE FLOOD STAGE. IT IS EXPECTED TO CRESTA ND FALL BELOW FLOOD STAGE MONDAY MORNING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL FLOODING NEAR THE RIVER BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-051930- /O.NEW.KPUB.FL.W.0002.130805T0730Z-130806T0000Z/ /LAPC2.1.ER.130805T0517Z.130805T0615Z.130805T1200Z.UU/ 130 AM MDT MON AUG 5 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * UNTIL THIS EVENING. * AT 12:15 AM MONDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MIDMORNING. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW LYING AREAS ALONG THE RIVER. $$
1 follow-up statement
079 WGUS85 KPUB 051310 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 710 AM MDT MON AUG 5 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES. PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .THE PURGATOIRE RIVER NEAR LAS ANIMAS AND THE ARKANSAS RIVER NEAR FOWLER ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC025-089-051340- /O.CAN.KPUB.FL.W.0001.000000T0000Z-130806T0000Z/ /CDMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 710 AM MDT MON AUG 5 2013 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER NEAR FOWLER. * AT 6:15 AM MONDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.0 FEET. THE RIVER WILL FALL TO LESS THAN 4 FEET LATE THIS EVENING. $$ COC011-051340- /O.CAN.KPUB.FL.W.0002.000000T0000Z-130806T0000Z/ /LAPC2.1.ER.130805T0517Z.130805T0745Z.130805T0912Z.UU/ 710 AM MDT MON AUG 5 2013 THE FLOOD WARNING IS CANCELLED FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * AT 6:15 AM MONDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 3:12 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.4 FEET BY MIDMORNING TOMORROW. * IMPACT...AT 8.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW SPOTS IN THE MAIN RIVER CHANNEL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 11:08 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 11:08 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1108 PM MDT SUN AUG 4 2013 .UPDATE... ISSUED AT 1100 PM MDT SUN AUG 4 2013 UPDATED THE FORECAST TO DECREASE POPS ACROSS MUCH OF THE AREA AND ADJUST FOR CURRENT TEMEPRATURES. I ALSO ADDED PATCHY FOG TO THE EAST CENTRAL PLAINS WHERE DEWPOINTS ARE STILL RATHER HIGH WITH A 70 DEWPOINT AT KLAA...AND 50S AND LOWER 60S ELSEWHERE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 244 PM MDT SUN AUG 4 2013 ...HEAVY RAIN ON THE BURN SCARS MAIN CONCERN IN SHORT TERM... RELATIVELY QUIET DAY SO FAR BY COMPARISON AS WE LACK ANY APPARENT SHORTWAVES TO ACT ON THE MONSOON PLUME AND RICH LOW LEVEL MOISTURE STILL POOLED ACROSS THE SOUTHEAST PLAINS. GRADUALLY BUILDING RIDGE ALOFT WILL LIMIT DEEP LAYER SHEARS TODAY WHICH SHOULD DECREASE PROBABILITY FOR SEVERE THUNDERSTORMS. HOWEVER WITH DEW POINTS IN THE 60S ACROSS THE PLAINS...CAPE VALUES ALONG AND EAST OF THE MOUNTAINS COULD APPROACH 1000-1500 J/KG...PERHAPS UP TO 2000 J/KG FARTHER EAST...BUT SOUNDINGS LOOK CAPPED OUT THAT WAY. SO A STRONG STORM OR TWO WITH THE INITIAL UPDRAFTS COULD PRODUCE SOME NEAR SEVERE HAIL AND LOCALIZED GUSTY WINDS. WE ARE STARTING TO SEE SOME POCKETS OF DRYING ALONG THE SOUTHEAST MTS...WHERE DEW POINTS ARE DROPPING INTO THE 40S AND EVEN UPPER 30S...BUT THERE SHOULD BE POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES WHERE DEW POINTS ARE PROGGED BY MODELS TO STAY UP...SO LOOKING IN THESE REGIONS FOR THE POTENTIAL FOR STRONGER STORMS TODAY. WITH PRECIP WATERS 110 TO 130 PERCENT OF NORMAL (HIGHEST OUT EAST) MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAIN...WITH BURN SCARS AND AREAS WITH WET GROUND FROM YESTERDAY'S HEAVY RAINFALL MOST AT RISK FOR FLASH FLOODING. FORTUNATELY WITHOUT A WELL DEFINED SHORTWAVE OR BOUNDARY TO ACT AS A FOCUS...THUNDERSTORMS WILL BE HIT OR MISS AS FAR AS THE BURN SCARS GO...SO NO FLASH FLOOD WATCH LOOKS NEEDED AT THIS POINT. HOWEVER...WE COULD EASILY SEE RAINFALL RATES OF 2"+ PER HOUR SO AN UNLIKELY STRIKE COULD CAUSE A SIGNIFICANT FLASH FLOOD THREAT FOR THE BURN SCARS...PARTICULARLY WALDO. LATEST HIGH RES SHORT RANGE MODELS HIGHLIGHT THE 3-6 PM TIME FRAME FOR THE GREATEST RISK. THUNDERSTORMS WILL DRIFT EASTWARD ACROSS THE PLAINS THIS EVENING BUT SHOULD DIMINISH AROUND MIDNIGHT WITH LACK OF FORCING TO KEEP THEM GOING. ON MONDAY...MODELS CONTINUE TO ADVERTISE DRYING SFC DEW POINTS ACROSS THE MTS/ADJACENT PLAINS...PARTICULARLY FOR THE SOUTHEAST MTS. THUS THREAT FOR THUNDERSTORMS LOOKS A LITTLE LOWER AND LCLS A LITTLE HIGHER. THIS MAY HELP DECREASE PRECIPITATION EFFICIENCIES SOME...BUT OF COURSE WITH VERY SENSITIVE CONDITIONS OVER THE BURN SCARS...ANY OF THE STRONGER STORMS COULD STILL EASILY CAUSE FLASH FLOODING. THEREFORE CLOSE MONITORING WILL CONTINUE...BUT NO FLASH FLOOD WATCH LOOKS NECESSARY AT THIS POINT. TEMPERATURES TOMORROW WILL BE SLIGHTLY WARMER THAN TODAY. -KT .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 244 PM MDT SUN AUG 4 2013 ACTIVE MONSOON PATTERN WILL PERSIST THROUGH THE EXTENDED PERIOD WITH HIGH PRESSURE SITTING OVER TEXAS...AND AN UPPER LOW OFF THE NORTHERN CALIFORNIA COAST. BOTH LONG RANGE MODELS INDICATING LITTLE EASTWARD MOVEMENT OF THESE FEATURES THROUGH THE NEXT FEW DAYS. MONDAY NIGHT THROUGH WEDNESDAY...SEVERAL STRONG DISTURBANCES WILL ROTATE NORTHWARD OUT OF THE DESERT SOUTHWEST AND ACROSS COLORADO. THIS WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. EXPECT THUNDERSTORMS TO BE ONGOING MONDAY EVENING OVER THE MOUNTAINS AND SPREADING EAST INTO THE PLAINS THROUGH THE OVERNIGHT HOURS. THREATS THROUGH TUESDAY MORNING WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. THERE WILL LIKELY BE A LULL IN ACTIVITY TUESDAY MORNING BEFORE ANOTHER ROUND DEVELOPS TUESDAY AFTERNOON AND SPREADS EAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE ALONG WITH LIGHTNING. MODELS HAVING TIMING DIFFERENCES IN REGARDS TO TUESDAY NIGHT AND WEDNESDAY. THE LATEST GFS HAS SPED UP THE ARRIVAL OF A COLD FRONT TO TUESDAY NIGHT...WHILE THE EC AND PREVIOUS GFS RUN HELD OFF THE FRONT UNTIL WEDNESDAY MORNING. FOR NOW TRENDED WITH THE SLOWER SOLUTIONS WITH THE COLD FRONT ARRIVING WEDNESDAY MORNING. THIS WILL SHIFT LOW LEVEL WINDS EASTERLY AND USHER IN DEEPER MOISTURE TO THE EASTERN PLAINS. MEANWHILE A STRONG DISTURBANCE OVER THE FOUR CORNERS REGION WILL EJECT NORTHEAST ACROSS COLORADO. THIS WILL SET THE STAGE FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY....ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND THE COLORADO PLAINS. FLASH FLOODING ON AREA BURN SCARS WILL BE OF HIGH CONCERN GIVEN THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. THE EVOLUTION OF THIS ACTIVITY WILL NEED TO BE MONITORED CLOSELY. HIGH PRESSURE OVER TEXAS WILL BUILD NORTH OVER COLORADO BY THURSDAY AND PERSIST THROUGH THE WEEKEND. MONSOON MOISTURE WILL CONTINUE TO WORK NORTH INTO THE FOUR CORNERS REGION. AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE MOUNTAINS EACH DAY. THERE IS SOME UNCERTAINTY AS TO WHETHER ANY OF THIS ACTIVITY WILL MOVE EAST OVER THE PLAINS...AND DEPEND HEAVILY ON THE AMOUNT OF STEERING FLOW ALOFT...INSTABILITY AND AVAILABLE MOISTURE. LOCALLY HEAVY RAINFALL ON AREA BURN SCARS WILL REMAIN POSSIBLE THROUGH THIS TIME PERIOD. MOZLEY && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1100 PM MDT SUN AUG 4 2013 CONVECTION DIMINISHING ACROSS THE AREA ATTM. STILL PLENTY OF LOW LEVEL MOISTURE AROUND WHICH MAY RESULT IN A STRATUS DECK DEVELOPING AND MOVING WEST THROUGH EAST CENTRAL COLORADO. LAYER OF MID AND HIGH CLOUDS MAY MITIGATE THE POTENTIAL FOR FOG...HOWEVER DEWPOINTS INDICATE THAT LOW LEVELS REMAIN VERY MOIST. EXPECT ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ACROSS THE TAF SITES BEGINNING AT 18-20Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...STARK SHORT TERM...KT LONG TERM...MOZLEY AVIATION...STARK
Hazardous weather outlook, Aug 4, 10:14 PM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1014 PM MDT SUN AUG 4 2013 COZ058>089-093>099-060415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1014 PM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE MOVING ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THE EARLY MORNING HOURS. THE THREAT OF SEVERE WEATHER AND FLOODING HAS DIMINISHED...BUT LIGHTNING IS STILL POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD AS MONSOON MOISTURE CONTINUES TO MOVE ACROSS COLORADO. THE PRIMARY HAZARDS WILL CONTINUE TO BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND VERY HEAVY RAINFALL. BURN SCARS AND URBAN AREAS WILL BE MOST AT RISK FROM FLASH FLOODING DUE TO EXCESSIVE RUNOFF. COMPUTER MODELS SHOW THAT TUESDAY NIGHT INTO WEDNESDAY COULD BE THE MOST ACTIVE THUNDERSTORM PERIOD DURING THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. STARK 40/40
In the hours before
Local storm report, Aug 4, 8:24 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
824 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HEAVY RAIN SAN LUIS 37.20N 105.42W
08/04/2013 M2.28 INCH COSTILLA CO PUBLIC
ONE HOUR TOTAL ENDING 734 PM MDT.
&&
PJCLocal storm report, Aug 4, 8:57 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN 1 S BEULAH 38.07N 104.98W
08/04/2013 E2.00 INCH PUEBLO CO TRAINED SPOTTER
OVER 2 INCHES ESTIMATED OVER 30 MINUTES. RAIN GAUGE
OVERFLOWED AND MAY HAVE MISSED SOME RAINFALL.
0744 PM HEAVY RAIN BEULAH 38.08N 104.98W
08/04/2013 M2.60 INCH PUEBLO CO PUBLIC
ONE HOUR TOTAL ENDING AT 744 PM MDT.
0734 PM HEAVY RAIN SAN LUIS 37.20N 105.42W
08/04/2013 M2.28 INCH COSTILLA CO PUBLIC
ONE HOUR TOTAL ENDING 734 PM MDT.
0646 PM HEAVY RAIN 5 NNE ROSITA 38.16N 105.28W
08/04/2013 E2.00 INCH CUSTER CO TRAINED SPOTTER
RAIN FELL OVER THE LAST HOUR.
0443 PM FLASH FLOOD 2 W BLACK FOREST 39.02N 104.73W
08/04/2013 EL PASO CO BROADCAST MEDIA
ROAD BED ON CASEY LANE WASHED OUT BY FLASH FLOOD WATERS.
0430 PM FLASH FLOOD 3 N FALCON 38.97N 104.62W
08/04/2013 EL PASO CO AMATEUR RADIO
WATER RUNNING OVER STAPLETON DRIVE. ONE TO TWO INCHES OF
HAIL ACCUMULATION.
0430 PM HEAVY RAIN 2 NNE FALCON 38.96N 104.61W
08/04/2013 M1.28 INCH EL PASO CO COCORAHS
RAIN FELL IN 25 MINUTES.
0424 PM HAIL 4 N FALCON 38.99N 104.62W
08/04/2013 E0.88 INCH EL PASO CO PUBLIC
0415 PM HAIL 5 W FALCON 38.93N 104.71W
08/04/2013 M1.00 INCH EL PASO CO TRAINED SPOTTER
0415 PM HAIL 2 NNE FALCON 38.96N 104.61W
08/04/2013 E0.75 INCH EL PASO CO TRAINED SPOTTER
LOTS OF PEA TO PENNY SIZED HAIL.
0411 PM FLASH FLOOD 2 W BLACK FOREST 39.01N 104.74W
08/04/2013 EL PASO CO BROADCAST MEDIA
MUD...ASH...AND WATER OVER THE ROAD AT SHOUP AND
PEREGRINE.
0410 PM HAIL 3 N FALCON 38.98N 104.61W
08/04/2013 M0.75 INCH EL PASO CO TRAINED SPOTTER
0355 PM HAIL 4 SSW BLACK FOREST 38.96N 104.73W
08/04/2013 M1.00 INCH EL PASO CO COCORAHS
0315 PM HEAVY RAIN 3 ENE MONUMENT 39.11N 104.82W
08/04/2013 M0.92 INCH EL PASO CO TRAINED SPOTTER
0.92 INCHES OF RAINFALL IN 25 MINUTES.
0300 PM HAIL 3 ENE MONUMENT 39.11N 104.82W
08/04/2013 E0.88 INCH EL PASO CO TRAINED SPOTTER
SMALL HAIL COVERING GROUND...ALSO RECEIVED .35 INCHES OF
RAIN IN LAST 20 MINUTES.
&&
PJCSpecial weather statement, Aug 4, 9:17 PM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 917 PM MDT SUN AUG 4 2013 COZ074-075-087-050445- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 917 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE EAST PEAK BURN SCAR. AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS OVER THE EAST PEAK BURN SCAR...WHICH WERE MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... EAST PEAK BURN SCAR. PORTIONS OF THE EAST PEAK BURN AREA MAY RECEIVE UP TO FOUR TENTHS OF RAIN. IT IS POSSIBLE THAT THIS STORM COULD INTENSIFY FURTHER SO PLEASE STAY ALERT FOR ANY POSSIBLE ADVISORIES OR WARNINGS CONCERNING THIS DEVELOPING STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 10:02 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1002 PM MDT SUN AUG 4 2013 COZ072-074-075-087-088-050530- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 1002 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WALSENBURG...OR 33 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... WALSENBURG. OPEN COUNTRY OF HUERFANO AND NORTH CENTRAL LAS ANIMAS COUNTIES. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 10:42 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1042 PM MDT SUN AUG 4 2013 COZ097-050615- LAS ANIMAS VICINITY/BENT COUNTY- 1042 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... AT 1037 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES EAST OF HIGBEE...OR 26 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CADDOA. HASTY. MCCLAVE. PENNY SIZED HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 11:59 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1159 PM MDT SUN AUG 4 2013 COZ074-075-087-088-050715- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 1159 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE EAST PEAK BURN SCAR. AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS OVER THE EAST PEAK BURN SCAR...WHICH WERE MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... EAST PEAK BURN SCAR. MODERATE TO HEAVY RAIN AT TIMES CAN BE EXPECTED WITH THIS STORM. PORTIONS OF THE EAST PEAK BURN AREA MAY RECEIVE UP TO THREE TENTHS OF RAIN. IT IS POSSIBLE THAT THIS STORM COULD INTENSIFY FURTHER SO PLEASE STAY ALERT FOR ANY POSSIBLE ADVISORIES OR WARNINGS CONCERNING THIS DEVELOPING STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:55 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Aug 4, 7:44 PM MDT | Areal Flood Advisory | PUB | Fremont, Huerfano, Pueblo | 3 hr |
| Aug 4, 7:45 PM MDT | River Flood Warning | PUB | Crowley, Otero | 11 hr |
| Aug 5, 3:35 PM MDT | Areal Flood Advisory | PUB | Mineral | 115 min |
Nearby
River Flood Warnings in Colorado, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.